MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4-a6:unk.B3: unk.D4 (expiriation date); unk no serial number reported.D6a: unk.H4 (device manufacturing date): no serial number reported.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that an implantable collamer lens was implanted into the patient's left eye (os).Excessive vault was observed.
 
Additional Manufacturer Narrative
B5: lens was exchanged.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional data: b5- the reporter indicated that the surgeon implanted a 13.2mm vticm513.2 implantable collamer lens of diopter -8.50/1.0/088(sphere/cylinder/axis) into the patient's left eye (os) on (b)(6) 2022.The patient experienced excessive vault.On (b)(6) 2023 the lens was explanted.On the same day separate surgery the lens was replaced with the same model, shorter length lens and the problem was resolved.The cause of the event is unknown.H6- type of investigation code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5- the reporter indicated that the surgeon implanted an implantable collamer lens into the patient's left eye (os).The patient experienced excessive vault.Reportedly " exchanging lens because of overvaulting".On (b)(6) 2023 the lens was explanted and replaced.H6-health effect- impact code: "4629" should be removed and code "4627" should be added.H6- medical device code: "3189" should be removed and "2993" should be added.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr.
monrovia, CA 91016
6263037902
MDR Report Key17777896
Report Number2023826-2023-04087
Device Sequence Number6551449
Product Code MTA
UDI-Device Identifier00841542116367
UDI-Public00841542116367
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberVTICM5_13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/20/2023
10/30/2023
12/22/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date09/20/2023
10/30/2023
12/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexFemale